Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 131, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 8:27 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 78 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 8:27 PM EDT (00:27 UTC)
- Expired
- Jun 19, 2014, 9:45 PM EDT
- In force
- 78 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:06 PM EDT | TSTM WND GST 62 | Seymour Johnson Afb, NC | 54 KNOT WIND GUST REPORTED AT SEYMOUR JOHNSON AFB |
| Jun 19, 9:15 PM EDT | TSTM WND DMG | 5 Wnw Seven Springs, NC | TREES BLOWN DOWN ALONG GREENFIELD CEMETERY ROAD. TIME ESTIMATED. |
| Jun 19, 9:15 PM EDT | TSTM WND GST 63 | Seymour Johnson Afb, NC | A SECOND WIND GUST AT SEYMOUR JOHNSON AFB MEASURED 55 KNOTS. |
| Jun 19, 9:24 PM EDT | TSTM WND DMG | 2 Ssw Brogden, NC | DIME SIZED HAIL IN DUDLEY |
| Jun 19, 9:24 PM EDT | HAIL 0.88 | 2 Ssw Brogden, NC | DIME SIZED HAIL IN DUDLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS52 KRAH 200027
SVRRAH
NCC101-163-191-200145-
/O.NEW.KRAH.SV.W.0131.140620T0027Z-140620T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 945 PM EDT
* AT 826 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FREMONT TO 8 MILES EAST OF BENSON...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...BENSON...FREMONT...WALNUT
CREEK...PINE LEVEL...PRINCETON...PIKEVILLE...NEWTON GROVE...
FALCON...EUREKA...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE
PARK...GRANTHAM...MAR-MAC...BROGDEN...SPIVEY'S CORNER AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3501 7841 3518 7864 3519 7864 3529 7858
3533 7853 3539 7854 3553 7821 3557 7800
3558 7782 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3518 7807 3519 7816 3504 7816 3500 7827
TIME...MOT...LOC 0026Z 291DEG 21KT 3549 7801 3534 7841
$$
MWS7 follow-up statements
486
WWUS52 KRAH 200041
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT THU JUN 19 2014
NCC101-163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
JOHNSTON NC-SAMPSON NC-WAYNE NC-
841 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN JOHNSTON...NORTHERN SAMPSON AND WAYNE COUNTIES...
AT 840 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF FREMONT TO 13 MILES EAST OF
BENSON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... GOLDSBORO...CLINTON...MOUNT
OLIVE...BENSON...FREMONT...WALNUT CREEK...PINE
LEVEL...PRINCETON...PIKEVILLE...NEWTON GROVE...FALCON...
EUREKA...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK...
GRANTHAM...MAR-MAC...BROGDEN...SPIVEY'S CORNER AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL... DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3501 7841 3518 7864 3519 7864 3529 7858
3533 7853 3539 7854 3553 7821 3557 7800
3558 7782 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3518 7807 3519 7816 3504 7816 3500 7827
TIME...MOT...LOC 0040Z 291DEG 21KT 3546 7792 3531 7832
$$
MWS418
WWUS52 KRAH 200045
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT THU JUN 19 2014
NCC101-163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
JOHNSTON NC-SAMPSON NC-WAYNE NC-
845 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN JOHNSTON...NORTHERN SAMPSON AND WAYNE COUNTIES...
AT 843 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF FREMONT TO 13 MILES EAST OF
BENSON...MOVING EAST AT 25 MPH.
LOCATIONS ALONG US HIGHWAY ONE...SEVENTEEN...BETWEEN GOLDSBORO AND
MAR-MAC...SHOULD PREPARE FOR THE IMMINENT THREAT OF WINDS IN EXCESS
OF 60 MPH.
OTHER LOCATIONS IMPACTED INCLUDE... GOLDSBORO...CLINTON...MOUNT
OLIVE...BENSON...FREMONT...WALNUT CREEK...PINE
LEVEL...PRINCETON...PIKEVILLE...NEWTON GROVE...FALCON...
EUREKA...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK...
GRANTHAM...MAR-MAC...BROGDEN...SPIVEY'S CORNER AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT
MAY SAVE THE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3501 7841 3518 7864 3519 7864 3529 7858
3533 7853 3539 7854 3553 7821 3557 7800
3558 7782 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3518 7807 3519 7816 3504 7816 3500 7827
TIME...MOT...LOC 0043Z 291DEG 21KT 3546 7792 3531 7832
$$
MWS651
WWUS52 KRAH 200058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT THU JUN 19 2014
NCC101-163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
JOHNSTON NC-SAMPSON NC-WAYNE NC-
858 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN JOHNSTON...NORTHERN SAMPSON AND WAYNE COUNTIES...
AT 857 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF WALNUT CREEK TO NEAR GOLDSBORO TO 13
MILES WEST OF MOUNT OLIVE...MOVING SOUTHEAST AT 20 MPH.
SEYMOUR-JOHNSON AIR FORCE BASE...BROGDEN...AND ELROY SHOULD PREPARE
FOR THE IMMINENT THREAT OF WINDS IN EXCESS OF 60 MPH.
OTHER LOCATIONS IMPACTED INCLUDE... GOLDSBORO...CLINTON...MOUNT
OLIVE...BENSON...FREMONT...WALNUT CREEK... PRINCETON...
PIKEVILLE...NEWTON GROVE...FALCON...EUREKA...SEVEN SPRINGS...
ELROY...CLIFFS OF THE NEUSE STATE PARK...GRANTHAM... MAR-
MAC...BROGDEN...SPIVEY'S CORNER...HOBBTON AND NAHUNTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT
MAY SAVE THE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3501 7841 3518 7864 3519 7864 3529 7858
3533 7853 3539 7854 3546 7830 3557 7800
3558 7782 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3518 7807 3519 7816 3504 7816 3500 7827
TIME...MOT...LOC 0057Z 317DEG 19KT 3540 7789 3535 7803 3525 7829
$$
MWS496
WWUS52 KRAH 200107
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT THU JUN 19 2014
NCC101-200116-
/O.CAN.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
JOHNSTON NC-
907 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3501 7841 3518 7864 3527 7859 3526 7841
3529 7830 3532 7827 3535 7816 3542 7810
3547 7783 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3519 7816 3509 7817 3504 7816 3500 7827
TIME...MOT...LOC 0106Z 316DEG 13KT 3538 7786 3533 7800 3523 7826
$$
NCC163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
SAMPSON NC-WAYNE NC-
907 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN SAMPSON AND WAYNE COUNTIES...
AT 906 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WALNUT CREEK TO NEAR GOLDSBORO TO 10 MILES WEST
OF MOUNT OLIVE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...NEWTON GROVE...
SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK...GRANTHAM...
MAR-MAC...BROGDEN...SPIVEY'S CORNER AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3501 7841 3518 7864 3527 7859 3526 7841
3529 7830 3532 7827 3535 7816 3542 7810
3547 7783 3543 7783 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3519 7816 3509 7817 3504 7816 3500 7827
TIME...MOT...LOC 0106Z 316DEG 13KT 3538 7786 3533 7800 3523 7826
$$
MWS747
WWUS52 KRAH 200121
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT THU JUN 19 2014
NCC163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
SAMPSON NC-WAYNE NC-
921 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN SAMPSON AND WAYNE COUNTIES...
AT 919 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF GOLDSBORO TO NEAR WALNUT CREEK TO 6
MILES WEST OF MOUNT OLIVE...MOVING SOUTHEAST AT 20 MPH.
WALNUT CREEK AND SEVEN SPRINGS SHOULD PREPARE FOR THE IMMINENT
THREAT OF WINDS IN EXCESS OF 60 MPH.
OTHER LOCATIONS IMPACTED INCLUDE... GOLDSBORO...CLINTON...MOUNT
OLIVE...NEWTON GROVE...ELROY...CLIFFS OF THE NEUSE STATE
PARK...BROGDEN... GRANTHAM...HOBBTON AND MAR-MAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
SOME WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING
COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3501 7841 3515 7843 3520 7844 3526 7841
3529 7830 3535 7816 3542 7810 3545 7783
3543 7783 3539 7780 3534 7782 3518 7783
3515 7790 3517 7793 3519 7802 3519 7816
3509 7817 3504 7816 3500 7827
TIME...MOT...LOC 0119Z 308DEG 18KT 3538 7782 3527 7793 3521 7818
$$
MWS510
WWUS52 KRAH 200133
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT THU JUN 19 2014
NCC163-191-200145-
/O.CON.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
SAMPSON NC-WAYNE NC-
933 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN SAMPSON AND SOUTHERN WAYNE COUNTIES...
AT 932 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF WALNUT CREEK TO 7 MILES SOUTHWEST OF
MOUNT OLIVE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE... MOUNT OLIVE...WALNUT CREEK...SEVEN
SPRINGS...CLIFFS OF THE NEUSE STATE PARK...ELROY AND BROGDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3513 7826 3520 7829 3524 7822 3527 7808
3531 7795 3541 7782 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3519 7816 3517 7816 3517 7819 3509 7817
3504 7816 3509 7823
TIME...MOT...LOC 0132Z 305DEG 16KT 3521 7788 3513 7818
$$
MWS556
WWUS52 KRAH 200147
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT THU JUN 19 2014
NCC163-191-200156-
/O.EXP.KRAH.SV.W.0131.000000T0000Z-140620T0145Z/
SAMPSON NC-WAYNE NC-
947 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON AND
SOUTHERN WAYNE COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3513 7826 3520 7829 3524 7822 3527 7808
3531 7795 3541 7782 3539 7780 3534 7782
3518 7783 3515 7790 3517 7793 3519 7802
3519 7816 3517 7816 3517 7819 3509 7817
3504 7816 3509 7823
TIME...MOT...LOC 0142Z 291DEG 21KT 3521 7788 3513 7818
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:40 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 7:40 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 740 PM EDT THU JUN 19 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... SEVERE THUNDERSTORM WATCH 334 IS IN EFFECT FOR THE NORTHERN/CENTRAL PIEDMONT AND COASTAL PLAIN COUNTIES THROUGH 10 PM TONIGHT. OVERVIEW: SHORTWAVE TROUGH WILL TRACK SOUTHEASTWARD THROUGH THE MID- ATLANTIC REGION THIS AFTERNOON AND INTO SOUTHERN VIRGINIA AND THE CAROLINAS THIS EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY FOR A BACK-DOOR FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY FRIDAY. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY/REMNANT MVC WILL SUPPORT INCREASING POPS THIS AFTERNOON AND EVENING. BASED ON LATEST RADAR TRENDS...WILL NEED TO INCREASE POPS TO LIKELY FOR AT LEAST WESTERN PORTIONS OF THE WATCH AREA AS A FAIRLY ORGANIZED CONVECTIVE BAND/LINE LOOKS TO BE DEVELOPING OVER THE NW PIEDMONT. LATEST HRR SUGGEST THIS CONVECTIVE BAND COULD HOLD TOGETHER AS IT TRANSLATES EAST-SOUTHEASTWARD OR ALTERNATIVELY NEW DOWNSTREAM DEVELOPMENT ALONG ANY POTENTIAL WELL ESTABLISHED SURFACE COLD POOL. AS FAR AS TIMING...OVERALL CONSENSUS IS FOR THE CONVECTION TO PROGRESS EAST-SOUTHEASTWARD...EXITING EAST/SOUTHEASTERN ZONES BETWEEN 03 TO 06Z. SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IMPRESSIVE THERMODYNAMIC CONSISTING OF STRONG MLCAPE OF 2500-3000 JOULES...AND DCAPE OF 1200-1500...WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. DEPENDING ON THE EVOLUTION OF THE STORMS...ITS POSSIBLE THAT ANOTHER SEVERE THUNDERSTORM WATCH WILL HAVE TO BE ISSUED FOR SOUTHERN COUNTIES. LOWS TONIGHT RANGING FROM NEAR 70 NORTH TO LOWER 70S SOUTH. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 335 PM WEDNESDAY... OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND 70. -BLAES && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 310 PM THURSDAY... NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 740 PM THURSDAY... 24-HR TAF PERIOD: SHOWERS AND THUNDERSTORMS...WITH POTENTIAL FOR STRONG GUSTY WINDS...HAIL...AND REDUCED VISIBILITIES...WILL LINGER ACROSS SOUTHERN AND NORTHEASTERN PORTIONS OF THE AREA THIS EVENING (THOUGH APPROX 04Z)...DECREASING IN COVERAGE AND INTENSITY AFTER SUNSET. THERE MAY BE A STRAY SHOWER OR STORM IN THE NORTHWEST... HOWEVER CONFIDENCE IN THAT WAS NOT HIGH ENOUGH TO LEAVE MENTION IN AT THIS ISSUANCE. WINDS WILL BECOME MORE NORTHERLY LATE TONIGHT AND FRIDAY MORNING BEHIND A WEAK SURFACE FRONT AS IT MOVES INTO THE REGION FROM THE NORTH...HOWEVER THEY SHOULD REMAIN LIGHT. THERE IS A GOOD CHANCE FOR MORE AFT/EVE SHOWERS AND STORMS ACROSS THE AREA ON FRIDAY... HOWEVER WILL LEAVE MENTION OUT OF TAF AT THIS TIME. -KC LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION (DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. -CBL && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLAES LONG TERM...BLAES AVIATION...KC/CBL
Hazardous weather outlook, Jun 19, 7:50 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 750 PM EDT THU JUN 19 2014 NCZ007-008-021>025-038>042-073>078-083>086-088-089-210000- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 750 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL LINGER THIS EVENING...MAINLY ACROSS THE SOUTH. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ009>011-026>028-043-210000- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 750 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL LINGER THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 6:47 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG HIGH POINT 35.98N 80.00W
06/19/2014 GUILFORD NC LAW ENFORCEMENT
TREES DOWN ON EAST LEXINGTON AVE
&&
EVENT NUMBER RAH1401535
SECLocal storm report, Jun 19, 6:56 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 E PURNELL 36.02N 78.53W
06/19/2014 M1.00 INCH FRANKLIN NC PUBLIC
JACKSON ROAD IN WAKE FOREST.
&&
EVENT NUMBER RAH1401536
CBLSpecial weather statement, Jun 19, 7:13 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 19 2014
NCZ075-200000-
MOORE-
713 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN MOORE
COUNTY UNTIL 800 PM EDT...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 3 MILES WEST NORTHWEST OF
PINEHURST...OR 7 MILES WEST OF SOUTHERN PINES...MOVING SOUTHEAST AT
10 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...ABERDEEN...PINEBLUFF...FOXFIRE...
TAYLORTOWN AND SEVEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3506 7948 3507 7957 3508 7958 3512 7957
3514 7959 3515 7961 3517 7962 3518 7964
3530 7953 3518 7930 3515 7935
TIME...MOT...LOC 2311Z 305DEG 10KT 3519 7953
MWSSpecial weather statement, Jun 19, 7:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT THU JUN 19 2014
NCZ086-088-200015-
HOKE-CUMBERLAND-
716 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN HOKE AND
CUMBERLAND COUNTIES UNTIL 815 PM EDT...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...GODWIN...POPE AFB...ANTIOCH...
HOPE MILLS...SPRING LAKE...EASTOVER AND STEDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3497 7931 3516 7910 3519 7909 3523 7888
3526 7882 3527 7872 3525 7862 3520 7863
3520 7864 3511 7865 3509 7867 3503 7866
3499 7864 3491 7854 3485 7850 3485 7883
3483 7890 3490 7894 3495 7904 3483 7920
TIME...MOT...LOC 2315Z 310DEG 10KT 3504 7897
ELLISSpecial weather statement, Jun 19, 7:17 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT THU JUN 19 2014
NCZ011-200015-
HALIFAX-
717 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX COUNTY UNTIL
815 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HALIFAX...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...LITTLETON...ENFIELD...
WELDON...HOBGOOD...AIRLIE...ROSEMARY AND GLENVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
3609 7753 3615 7768 3614 7789 3619 7797
3618 7798 3620 7801 3637 7791 3651 7790
3648 7764 3641 7755 3632 7757 3632 7744
3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 2317Z 282DEG 24KT 3629 7770
ELLISLocal storm report, Jun 19, 8:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 3 N BETHESDA 35.99N 78.86W
06/19/2014 DURHAM NC SOCIAL MEDIA
TREE DOWN AT HOLLOWAY AND JOYLAND
&&
EVENT NUMBER RAH1401537
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:09 PM EDT | Special Weather Statement | RAH | Scotland | 21 min |
| Jun 19, 10:17 PM EDT | Special Weather Statement | RAH | Scotland | 43 min |
| Jun 19, 11:31 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 19, 11:35 PM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Jun 19, 11:43 PM EDT | Special Weather Statement | RAH | Edgecombe | 47 min |
| Jun 19, 11:50 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Wake | 55 min |
| Jun 19, 11:57 PM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jun 20, 12:03 AM EDT | Special Weather Statement | RAH | Johnston | 57 min |
| Jun 20, 12:23 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 52 min |
| Jun 20, 12:32 AM EDT | Areal Flood Advisory | RAH | Johnston | 3 hr |
| Jun 20, 12:48 AM EDT | Special Weather Statement | RAH | Sampson | 57 min |
| Jun 20, 1:19 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jun 20, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 65 min |
| Jun 20, 2:02 AM EDT | Special Weather Statement | RAH | Harnett | 43 min |
| Jun 20, 3:01 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 59 min |
| Jun 20, 3:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 20, 3:41 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 49 min |
| Jun 20, 3:47 PM EDT | Special Weather Statement | RAH | Alamance | 73 min |
| Jun 20, 4:36 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 54 min |
| Jun 20, 4:52 PM EDT | Special Weather Statement | RAH | Wayne | 53 min |
| Jun 20, 4:57 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 63 min |
| Jun 20, 5:45 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Jun 20, 6:05 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jun 20, 6:55 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 20, 7:15 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.